MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. DUO-FLOW; DUO-FLOW IJ

MEDICAL COMPONENTS, INC. DUO-FLOW; DUO-FLOW IJ
Model Number XTP118IJSE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter was noted to be leaking a few drops of blood at the connection of the arterial extension, and the hub.Catheter was exchanged immediately.
 
Additional Manufacturer Narrative
The pre-curved duo-flow catheter was received for evaluation.A visual examination of the device revealed no obvious damage to the device, however there is no printing on the hub and some of the printing on the id tags is missing.A functional test of the device revealed a hole in the tubing of the red extension at the hub joint.The hole is only visible when the tubing is bent away from the hub.A supplier corrective action request was issued to the contract manufacturer.The contract manufacturer conducted an evaluation of the device, as well as a review of the manufacture records for the lot number reported.Their investigation also confirmed the complaint as a leak was noted where the hub and extension line connect.The information printed on the id rings of the device were also degraded.A review of the manufacture records revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test of the finished product.This test would have detected such a leak if it had occurred during the manufacture process.The device was reported to be implanted for 10 days prior to the reported event.A definitive root cause cannot be determined but is most likely not manufacture related.Based on historic data this is not a systemic issue and is considered an isolated incident.This type of event will be trended through the complaint handling process.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DUO-FLOW
Common Device Name
DUO-FLOW IJ
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10721759
Report Number2518902-2020-00050
Device Sequence Number3025657
Product Code MPB
UDI-Device Identifier00884908059786
UDI-Public884908059786
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K983511
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/17/2024
Device Model NumberXTP118IJSE
Device Catalogue NumberXTP118IJSE
Device Lot NumberMMBC350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR